MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VACORA VACUUM ASSISTED BIOPSY SYS; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. VACORA VACUUM ASSISTED BIOPSY SYS; BIOPSY INSTRUMENT
Model Number VB14116US
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or no medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that upon visual inspection during r&d testing of the device, the device was allegedly observed to have foreign material on the needle tip while the tyvek lid was still intact.There was no patient involvement.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: one vacora needle was returned for evaluation.The vacora needle was examined under magnification, and an unknown substance was noted on the distal tip.The substance was scanned using fourier-transform infrared spectroscopy (ftir), and found to be silicone.The silicone is used and applied to the device during assembly and is not considered foreign material to the device.Therefore, the investigation is unconfirmed for foreign material.Based upon available information, the definitive root cause is determined to be standard device assembly and manufacturing process.The silicone presence meets specification.Labeling review: a review of the product instructions for use (ifu) procedural instructions, indications, warnings, precautions, cautions, possible complications and contraindications showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
VACORA VACUUM ASSISTED BIOPSY SYS
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7660670
Report Number2020394-2018-01097
Device Sequence Number134841
Product Code KNW
UDI-Device Identifier00801741079351
UDI-Public(01)00801741079351
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K082681
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2019
Device Model NumberVB14116US
Device Catalogue NumberVB14116US
Device Lot NumberHUAP0880
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2018
Initial Date Received by Manufacturer 06/08/2018
Supplement Date Received by Manufacturer05/20/2019
Initial Report FDA Received Date07/03/2018
Supplement Report FDA Received Date05/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1